Alert archive / Illinois / Tornado Warnings in 2004
Tornado Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 2004, 11:23 AM CDT for Saline County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 11:23 AM CDT (16:23 UTC)
- Expired
- May 26, 2004, 12:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Saline County, IL
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607
WFUS53 KPAH 261623
TORPAH
ILC165-261700-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1123 AM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
SALINE COUNTY IN SOUTHERN ILLINOIS
* UNTIL NOON CDT
* AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CARRIER
MILLS...OR ABOUT 8 MILES SOUTHWEST OF HARRISBURG...MOVING EAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE STONEFORT.
NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A
BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS.
LAT...LON 3763 8841 3761 8846 3761 8871 3770 8871
3770 8861 3771 8846
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 2:56 AM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, May 26, 2:56 AM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 256 AM CDT WED MAY 26 2004 .DISCUSSION... MAIN QUESTIONS THIS MORNING ARE FLOOD WATCH TIMING AND ATTEMPTS TO CLARIFY PRECIPITATION TIMING AND LOCATION. WILL GO WITH FFA OVER THE ENTIRE AREA THROUGH 6AM THURSDAY FOR SEVERAL REASONS. OVER THE NORTHERN SECTIONS...RAINFALL FROM TUESDAY EVENING CONVECTION HAS SATURATED THE SOIL IN MANY AREAS. SOME LOCATIONS RECEIVED 3 INCHES IN 1 HOUR. ANY ADDITIONAL ORGANIZED CONVECTION WILL INITIATE MORE FLOODING. SOME FLOOD WARNINGS STILL GOING BASED ON REPORTS OF CLOSED ROADS. OVER THE REST OF THE CWA...HIGH PRECIPITABLE WATER VALUES OF OVER 1.5 INCHES...RELATIVELY SLOW STORM SPEEDS OF 20 TO 30 MPH AND TRAINING OF ECHOES POSSIBLE NEAR THE BOUNDARY. COORDINATED WITH HPC AND SURROUNDING OFFICES ON FFA AS HPC HAS US IN ISOLATED EXCESSIVE RAINFALL. DIFFICULT TO DETERMINING EXACT LOCATION OF BOUNDARY WHICH MAY BE DRIVEN MORE BY CONVECTION THAN SYNOPTIC PATTERN...SO WENT WITH ENTIRE FORECAST AREA. ETA SEEMS TO BE THE MODEL TO GO WITH AS IT HAS A BETTER HANDLE ON INITIAL FRONTAL LOCATION...HAS HIGHER QPF AMOUNTS...WHICH HPC SUGGESTS IS THE BEST CONSIDERING PAST COUPLE OF DAYS. GFS ALSO MAY BE SUFFERING FROM CONVECTIVE FEEDBACK. 04Z SURFACE ANALYSIS HAD FRONT EXTENDING FROM NEAR SBN TO POF TO WEAK SURFACE LOW NEAR PBF. ETA HAS THIS FRONT EXTENDING EAST TO WEST OVER NORTHERN PART OF CWA BY 18Z WEDNESDAY...THEN SLOWLY SINKING SOUTH TO KENTUCKY/TENNESSEE BORDER BY 06Z. WILL FOCUS POPS NEAR BOUNDARY. AFTER THAT...THINGS GET A BIT MORE CONFUSING AS FRONT APPEARS TO WASH OUT. WEAK SYSTEM EXPECTED TO MOVE ACROSS THE NORTHEAST SECTIONS ON THURSDAY AFTERNOON AND EVENING. THIS WILL BRING ANOTHER WEAK FRONT INTO THE REGION...REACHING PAH AROUND 18Z FRIDAY...HANG UP OVER TENNESSEE BY SATURDAY...THEN RETREAT NORTH AS A WARM FRONT BY SUNDAY. WILL KEEP THE CHANCE OR SLIGHT CHANCE POPS GOING FROM THURSDAY INTO SATURDAY. DAY 1 OUTLOOK FROM SPC EXPECTS MAIN STORM INITIATION TO BE IN SOUTHERN MISSOURI THIS AFTERNOON AND FOCUS ALONG FRONT ACROSS THE CENTRAL PORTION OF CWA. WILL GENERALLY RAISE TEMPERATURES OVER THE NEXT COUPLE OF DAYS...CLOSER TO MET NUMBERS TODAY AND THEN A COMBINATION OF MAV/MET AND LOCAL TEMPERATURE COMPUTATIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 6AM THURSDAY. MO...FLOOD WATCH UNTIL 6AM THURSDAY. IL...FLOOD WATCH UNTIL 6AM THURSDAY. IN...FLOOD WATCH UNTIL 6AM THURSDAY. && SPODEN
Hazardous weather outlook, May 26, 5:03 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT WED MAY 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 503 AM CDT WED MAY 26 2004 ...FLOOD WATCH TODAY AND TONIGHT FOR THE ENTIRE QUAD STATE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT AS A SLOW MOVING FRONT PUSHES THROUGH THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF THEM WILL PRODUCE HEAVY RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THURSDAY AND FRIDAY. THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY DURING THE AFTERNOON AND EVENINGS FOR THE NEXT SEVERAL DAYS. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE PERIOD. ANY REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE APPRECIATED TODAY AND TONIGHT. SPODEN
In the hours before
Local storm report, May 26, 10:23 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1023 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1019 AM HAIL CARBONDALE 37.72N 89.22W
05/26/2004 1.00 INCH JACKSON IL TRAINED SPOTTER
&&
MJNLocal storm report, May 26, 10:26 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1026 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
&&
MJNLocal storm report, May 26, 10:32 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1032 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL MCLEANSBORO 38.09N 88.53W
05/26/2004 1.75 INCH HAMILTON IL LAW ENFORCEMENT
THE HAIL WAS REPORTED BETWEEN MCLEANSBORO AND WAYNE CITY
IN HAMILTON COUNTY AND REPORTED BY AN OFF DUTY DEPUTY
SHERIFF.
&&
MJNLocal storm report, May 26, 10:41 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1041 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1034 AM HAIL 9 W HARRISBURG 37.74N 88.71W
05/26/2004 1.00 INCH WILLIAMSON IL EMERGENCY MNGR
&&
MJNLocal storm report, May 26, 10:42 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1042 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1037 AM HAIL HERRIN 37.80N 89.03W
05/26/2004 1.75 INCH WILLIAMSON IL TRAINED SPOTTER
1038 AM HAIL HERRIN 37.80N 89.03W
05/26/2004 1.25 INCH WILLIAMSON IL TRAINED SPOTTER
&&
MJNLocal storm report, May 26, 11:09 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1109 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1108 AM HEAVY RAIN BENTON 38.01N 88.92W
05/26/2004 0.00 INCH FRANKLIN IL TRAINED SPOTTER
CREEKS AND STREAMS HIGH...WATER STANDING ON MANY ROADS
BETWEEN WEST FRANKFORT AND BENTON
&&
MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:31 PM CDT | Flash Flood Warning | PAH | Hamilton, White | 119 min |
| May 25, 10:11 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 34 min |
| May 25, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Pope | 49 min |
| May 26, 9:54 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 36 min |
| May 26, 9:59 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 46 min |
| May 26, 10:15 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 45 min |
| May 26, 10:19 AM CDT | Severe Thunderstorm Warning | PAH | White | 41 min |
| May 26, 10:34 AM CDT | Severe Thunderstorm Warning | PAH | Saline | 41 min |
| May 26, 10:39 AM CDT | Severe Thunderstorm Warning | PAH | Franklin | 36 min |
| May 26, 11:00 AM CDT | Severe Thunderstorm Warning | PAH | Williamson | 45 min |
| May 26, 11:12 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 63 min |
| May 26, 11:41 AM CDT | Tornado Warning | PAH | Hardin | 49 min |
| May 26, 1:52 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 38 min |
| May 26, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 29 min |
| May 26, 2:37 PM CDT | Flash Flood Warning | PAH | Franklin | 83 min |
| May 26, 2:40 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 50 min |
| May 26, 3:08 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 37 min |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 33 min |
| May 26, 4:00 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 2 hr |
| May 26, 4:04 PM CDT | Severe Thunderstorm Warning | PAH | Massac | 41 min |
| May 26, 6:06 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 29 min |
Nearby
Tornado Warnings in Illinois, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.